Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2017, 6:13 PM MDT for Las Animas County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 5, 2017, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
994
WWUS85 KPUB 060013
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
613 PM MDT MON JUN 5 2017
COZ088-094-060100-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
613 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 700 PM MDT...
At 612 PM MDT, Doppler radar was tracking an area of strong
thunderstorms 13 miles north of Trinchera, or 29 miles east of
Trinidad, moving southeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Branson and Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3708 10416 3747 10381 3712 10352 3700 10365
3699 10395
TIME...MOT...LOC 0012Z 309DEG 20KT 3724 10397
$$
epWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:08 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 308 PM MDT Mon Jun 5 2017 .SHORT TERM...(This evening through Tuesday) Issued at 307 PM MDT Mon Jun 5 2017 ...Active pattern over the next couple days... Thunderstorm activity is more widespread today as moisture under the ridge has increased and low level easterly flow has kept dew points in the 40s and lower 50s funneling into the southeast mountains. Still lacking deep layer shear so storms have been quick to pulse up, but once precip loaded updrafts quickly diminish. Still can't rule out an isolated marginally severe storm today over the mountains and adjacent plains due to slightly higher CAPE...but the main concern will be potential for flash flooding should one of these stronger storms impact a burn scar or location with saturated soil conditions. High res models propagate thunderstorms eastward onto the adjacent plains late this afternoon through this evening as sfc heating continues and we break what remains of the cap. Activity eventually diminishes by late evening. Tomorrow...shortwave passing well to the north will send a front through southeast CO during the day. This along with weak shortwave energy moving through the upper ridge will trigger another round of showers and thunderstorms. Thunderstorms look more widespread tomorrow with a convective cluster developing across the southeast plains during the evening. CAPE will be higher...and although shear improves some...it still looks a tad on the weak side. Given the focus along/behind the front...think severe threat should be slightly higher tomorrow and marginal risk in SPC day 2 outlook still looks on track. Main concern again will be potential for heavy rainfall and flash flooding, particularly on burn scars. -KT .LONG TERM...(Tuesday night through Monday) Issued at 307 PM MDT Mon Jun 5 2017 Tuesday night through Thursday...With an upper ridge located over the Four Corners, the forecast area will remain under northwest flow aloft through midweek. A sfc front that drops south across the eastern CO plains Tue morning will become somewhat stationary across the southern CO plains by the evening, which will serve as the focal point for continued storm development through the night and perhaps even into the overnight hours. Residual moisture will persist for Wed and into Thu, producing more storm development both days. However, the strongest storms with the widest coverage is expected to be Tue and Tue night. Look for a warming trend through Thu, with highs in the 70s and 80s for most areas on Wed, warming into the mid 70s to lower 80s for the high valleys and nearing 90F for the plains on Thu. Friday through Sunday...The upper ridge axis shifts to the east Thu night into Fri, and west to southwest flow aloft pushes in for the state for the weekend. Look for dry and very warm conditions, with temps climbing into the 80s for the high valleys and mid 80s to near 100F for the eastern plains. The hottest day is forecast to be Sat, and conditions across the plains may near critical fire weather levels depending upon how strong winds become. Monday...There is some disagreement between models on what happens on Mon, but the general trend is that an upper trough crosses the Great Basin and Rockies, with an open low either sweeping east across MT and the Dakotas, or hanging back over UT on Mon. For now will lean towards the extended procedure solution, which indicates the return of isolated convection and temps dropping back into the 70s and 80s for most locations. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 307 PM MDT Mon Jun 5 2017 -TSRA will be possible at KCOS and KPUB taf sites with best window through 00z this evening. Erratic gusts to 40 mph and heavy rainfall will be possible with these storms. Small hail and MVFR cigs/vis will also accompany stronger storms. Activity should decrease after 00z with VFR conditions overnight. Stronger and more widespread -TSRA expected tomorrow with a better chance for TSRA at all three TAF sites. Erratic wind gusts, locally heavy rainfall with MVFR CIGS/VIS will be possible with the stronger storms. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Jun 5, 11:08 AM MDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Mon Jun 5 2017 COZ058>089-093>099-061715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Mon Jun 5 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected this afternoon and evening, favoring the southeast mountains, Interstate 25 corridor and the southeast plains. One or two of these thunderstorms may reach marginally severe status with the main threats from the more intense thunderstorms being hail around 1 inch in diameter, wind gusts around 60 mph, periods of heavy rainfall and hazardous cloud to ground lightning. In addition, localized flash flooding may occur, especially if one of the stronger thunderstorms directly impacts a burn scar. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous thunderstorms, with localized heavy rain, will be possible on Tuesday. A few of these storms will be marginally severe, producing hail up to the size of quarters and wind gusts to 60 mph. If a strong storm should develop over one of the many burn scars across the region, then flash flooding could occur. Thunderstorm, some strong, will also be possible on Wednesday. However, storm coverage over the region will be less as compared to Tuesday. The primary threats will once again be hail up to the size of quarters and wind gusts to 60 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across most of south central and southeast colorado this afternoon and this evening. 31/31
In the hours before
Special weather statement, Jun 5, 1:21 PM MDT, 4 hours 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 121 PM MDT MON JUN 5 2017 COZ074-075-088-052000- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 121 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 200 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm over Spanish Peaks, or 25 miles northwest of Trinidad, moving east at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spanish Peaks and Gulnare. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3726 10503 3740 10495 3739 10467 3717 10478 TIME...MOT...LOC 1920Z 291DEG 6KT 3736 10491 MOORE
Special weather statement, Jun 5, 1:34 PM MDT, 4 hours 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 134 PM MDT MON JUN 5 2017 COZ079-080-086-052000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Wet Mountains above 10000 Ft CO- 134 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST CENTRAL CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 200 PM MDT... At 134 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Greenhorn Mountain, or 34 miles southwest of Pueblo, moving southeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Beulah and San Isabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3802 10527 3816 10517 3808 10488 3786 10506 TIME...MOT...LOC 1934Z 306DEG 5KT 3805 10518 BL
Special weather statement, Jun 5, 2:05 PM MDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
205 PM MDT MON JUN 5 2017
COZ074-075-088-052030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
205 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 230 PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, or 27 miles west of Trinidad, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stonewall, Segundo and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 10509 3721 10521 3730 10497 3710 10472
3699 10462
TIME...MOT...LOC 2004Z 323DEG 12KT 3716 10501
BLSpecial weather statement, Jun 5, 3:05 PM MDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 305 PM MDT MON JUN 5 2017 COZ071-074-075-052130- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 305 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COSTILLA COUNTY UNTIL 330 PM MDT... At 305 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Garland, or 25 miles east of Alamosa, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blanca and Fort Garland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3743 10556 3745 10541 3736 10520 3724 10539 TIME...MOT...LOC 2105Z 320DEG 8KT 3738 10543 KT
Special weather statement, Jun 5, 5:19 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
519 PM MDT MON JUN 5 2017
COZ088-094-060000-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
519 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
600 PM MDT...
At 518 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, or 24 miles northeast of Trinidad, moving southeast at 25
mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Tyrone.
LAT...LON 3747 10445 3763 10430 3738 10383 3735 10387
3725 10403
TIME...MOT...LOC 2318Z 311DEG 20KT 3749 10431
epSpecial weather statement, Jun 5, 6:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
613 PM MDT MON JUN 5 2017
COZ088-094-060100-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
613 PM MDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 700 PM MDT...
At 612 PM MDT, Doppler radar was tracking an area of strong
thunderstorms 13 miles north of Trinchera, or 29 miles east of
Trinidad, moving southeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Branson and Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3708 10416 3747 10381 3712 10352 3700 10365
3699 10395
TIME...MOT...LOC 0012Z 309DEG 20KT 3724 10397
epThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jun 5, 9:39 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Jun 6, 1:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jun 6, 1:41 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Jun 6, 1:45 PM MDT | Special Weather Statement | PUB | Costilla | 30 min |
| Jun 6, 1:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jun 6, 1:57 PM MDT | Special Weather Statement | PUB | Kiowa | 48 min |
| Jun 6, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 19 min |
| Jun 6, 2:42 PM MDT | Special Weather Statement | PUB | Kiowa | 33 min |
| Jun 6, 2:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 6, 3:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jun 6, 3:17 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 3 hr |
| Jun 6, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 6, 3:26 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 6, 3:34 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jun 6, 3:35 PM MDT | Areal Flood Advisory | PUB | Bent, Kiowa, Prowers | 3 hr |
| Jun 6, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 52 min |
| Jun 6, 3:55 PM MDT | Special Weather Statement | PUB | Huerfano | 50 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 47 min |
| Jun 6, 4:21 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jun 6, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 23 min |
| Jun 6, 4:36 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 6, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 6, 4:48 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jun 6, 5:08 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
| Jun 6, 5:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jun 6, 5:26 PM MDT | Special Weather Statement | PUB | Crowley | 49 min |
| Jun 6, 5:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
| Jun 6, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.